Maryland, 2020Flash Flooding and Flooding in Maryland, August 12, 2020
August 12, 2020 · NWS LWX · 16 events in 6 counties and zones
Showers and thunderstorms developed, and with little steering flow aloft this caused the storm motion to be slow. The slow storm motion resulted in instances of flooding and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and thunderstorms developed, and with little steering flow aloft this caused the storm motion to be slow. The slow storm motion resulted in instances of flooding and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at Aug 12, 2:12 PM EST, 2 hours 50 minutes earlier.
Area forecast discussion, Aug 12, 2:12 PM EST, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
312 PM EDT Wed Aug 12 2020
.SYNOPSIS...
A front will stall over the Middle Atlantic through Thursday, then
drift southward Friday into Saturday. The front will then lift back
northward through the end of the weekend as low pressure lifts into
the Ohio River Valley.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Showers and thunderstorms are forming within an unstable,
uncapped environment early this afternoon as a weak cold front
drops southward into our area. This front, as well as the bay
breeze and terrain circulations are serving as the main foci
for convective initiation. Flow throughout the column is very
weak, so convection will be rather disorganized/chaotic in
nature, with individual cells not moving much at all before
collapsing on themselves. Movement of storms should largely be
driven by propagation/formation of new cells along cold pool
driven outflow from nearly stationary parent cells.
Precipitable water values have climbed to in excess of 2 inches
along and southeast of I-95. When combined with MLCAPE values
of 2000-3000 J/kg, very heavy rainfall rates will be possible in
stronger storms. Very high instantaneous rainfall rates were
already observed last night near Manassas (around 2-3 inches per
hour), with comparatively much lower instability and slightly
lower precipitable water values. So with the greater instability
in place, more vigorous updrafts this afternoon should be able
to process even greater amounts of the moisture rich airmass,
leading to even higher rainfall rates than were observed
overnight. So despite the disorganized, chaotic nature of the
storms expected today (and resultant limited potential for
training of cells), the threat for flash flooding appears to be
significant, in large part due to the very high rainfall rates
and low flash flood guidance values (following recent heavy
rains). As a result, WPC has placed much of the area in a
moderate risk for excessive rainfall and a Flash Flood Watch is
in effect for the entire area until 11 PM. With the chaotic
nature of the storms today, it is tough to pinpoint individual
areas where the greatest impacts will be felt, since things like
outflow boundary collisions could be what results in prolonged
periods of rain in one given spot. However it's worth noting
that the background environment appears slightly more favorable
for flash flooding along and southeast of I-95/66, where the
highest instability and precipitable water values will reside.
In that same area, profiles will contain less mid-upper level
dry air, which should lead to both more efficient rainfall
processes.
The overall threat for damaging winds appears to be low, but
non-zero. With nearly no background flow in place, any damaging
winds would need to be driven by strong downdrafts. SPC
mesoanalysis currently indicates that the highest DCAPE values
reside to the north and west of I-95/66 (where the presence of
some mid- upper level dry air will help to aid in
evaporationally driven downdraft accelerations). While an
isolated water loaded downburst can't be ruled out anywhere,
think the greatest risk for damaging winds will be along and
northwest of I-95/66 within the higher DCAPE air. Due to this
low-end threat, SPC has placed a sizeable portion of the
forecast area in a marginal risk for damaging winds this
afternoon.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
Storms should gradually wind down this evening, but an uptick in
storm coverage is expected again later tonight as a shortwave
disturbance passes to our northwest. In response to this
shortwave, winds at 850 hPa will switch around to out of the
south- southeast, and begin to overrun the stalled boundary.
Within the moist, uncapped environment, this small change may
be enough to spark the development of additional showers and
thunderstorms late tonight into early tomorrow morning. Most
model guidance is focusing this additional activity to the east
of the Blue Ridge. These storms may pose a threat for additional
flash flooding, especially if they move over areas impacted by
storms today. After the disturbance passes by, the frontal
boundary will sag off to the south, shifting the focus for
heavier rainfall in the afternoon to southern portions of the
forecast area (central Virginia to southern Maryland).
Additional showers and thunderstorms will be possible Thursday
Night through Friday Night, as winds shift around to easterly
north of the front. Coverage of showers and storms may begin to
uptick Friday Night as a trough centered over the Ohio Valley
moves closer to the area.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
The front that is producing showers and thunderstorms over our area
will return back northward Saturday into Sunday as a wave of low
pressure lifts into the Ohio River Valley. Additional showers and
thunderstorms seem likely during this time, with additional heavy
rainfall possible.
Clearing should commence early next week as the low chases the front
offshore. The flow may buckle a bit toward the middle of next week
resulting in a return to unsettled weather, but details are fuzzy
this far in advance, especially this time of the year when forcing
mechanisms are often subtle.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
The main aviation concern over the next couple days will be
thunderstorm coverage. Coverage of storms is expected to
increase today and Thursday. Best risk of storms will be
afternoon/early evening, but could linger into the overnight
hours. There are also some signs that storms may reform late
tonight in the metro areas. As a result, have added another VCTS
to IAD/BWI/DCA/MTN for late tonight into early tomorrow
morning. Some patchy morning low clouds/fog will be possible at
MRB/IAD/CHO during the overnights.
Sub-VFR conditions seem likely at times this weekend in onshore flow
and renewed chances of showers and thunderstorms.
&&
.MARINE...
No significant synoptic wind issues are expected through the
next few days. The main concern through Thursday will be
thunderstorms. Coverage will increase significantly today and
Thursday, with gusty winds a threat from any storm. Best timing
is afternoon and evening, though the risk may linger through
tonight and Thursday night. Special Marine Warnings may be
needed for any stronger storms.
Easterly/onshore flow may breach Small Craft Advisory (SCA)
thresholds this weekend.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...Flash Flood Watch until 11 PM EDT this evening for DCZ001.
MD...Flash Flood Watch until 11 PM EDT this evening for MDZ003>006-
011-013-014-016>018-501>508.
VA...Flash Flood Watch until 11 PM EDT this evening for VAZ025>031-
036>040-050>057-501>508.
WV...Flash Flood Watch until 11 PM EDT this evening for WVZ050>053-
055-501>506.
MARINE...None.
&&
SYNOPSIS...DHOF
NEAR TERM...KJP
SHORT TERM...KJP
LONG TERM...DHOF
AVIATION...DHOF/KJP
MARINE...DHOF/KJPHazardous weather outlook, Aug 12, 10:01 AM EST, 7 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Baltimore MD/Washington DC
1101 AM EDT Wed Aug 12 2020
ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-131100-
Chesapeake Bay north of Pooles Island MD-
Chesapeake Bay from Pooles Island to Sandy Point MD-
Chesapeake Bay from Sandy Point to North Beach MD-
Chesapeake Bay from North Beach to Drum Point MD-
Chesapeake Bay from Drum Point MD to Smith Point VA-
Tidal Potomac from Key Bridge to Indian Head MD-
Tidal Potomac from Indian Head to Cobb Island MD-
Tidal Potomac from Cobb Island MD to Smith Point VA-
Patapsco River including Baltimore Harbor-
Chester River to Queenstown MD-Eastern Bay-
Choptank River to Cambridge MD and the Little Choptank River-
Patuxent River to Broomes Island MD-
Tangier Sound and the inland waters surrounding Bloodsworth
Island-District of Columbia-Southern Baltimore-Prince Georges-
Anne Arundel-Charles-St. Marys-Calvert-Southeast Harford-
Prince William/Manassas/Manassas Park-Fairfax-
Arlington/Falls Church/Alexandria-Stafford-Spotsylvania-
King George-
1101 AM EDT Wed Aug 12 2020
This Hazardous Weather Outlook is for the Maryland portion of the
Chesapeake Bay, Tidal Potomac River, and adjacent counties in
central Maryland and northern Virginia as well as the District of
Columbia.
.DAY ONE...Today and Tonight
There is higher than usual risk from flash flooding. Numerous
thunderstorms will form around the region this afternoon through
this evening. They will be slow moving, and produce localized
areas of very heavy rain. A Flash Flood Watch is in effect for
this threat from noon to 11pm. The most likely time for flash
flooding within the watch period is 2pm to 8pm. An isolated
damaging wind gust is also possible in any thunderstorm.
Additional storms with localized heavy rain could form again in
the early morning hours before dawn.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms with very heavy rain and a potential for flash
flooding are likely again on Thursday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. But any flooding
reports should be relayed to the National Weather Service.
MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-131100-
Washington-Frederick MD-Carroll-Northern Baltimore-
Extreme Western Allegany-Central and Eastern Allegany-
Northwest Montgomery-Central and Southeast Montgomery-
Northwest Howard-Central and Southeast Howard-Northwest Harford-
Augusta-Rockingham-Shenandoah-Frederick VA-Page-Warren-Clarke-
Nelson-Albemarle-Greene-Madison-Rappahannock-Orange-Culpeper-
Northern Fauquier-Southern Fauquier-Western Highland-
Eastern Highland-Western Loudoun-Eastern Loudoun-
Northern Virginia Blue Ridge-Central Virginia Blue Ridge-
Hampshire-Morgan-Berkeley-Jefferson-Hardy-Western Grant-
Eastern Grant-Western Mineral-Eastern Mineral-Western Pendleton-
Eastern Pendleton-
1101 AM EDT Wed Aug 12 2020
This Hazardous Weather Outlook is for eastern West Virginia,
northern and central Virginia, and central and western Maryland
with the exception of Garrett County.
.DAY ONE...Today and Tonight
There is higher than usual risk from flash flooding. Numerous
thunderstorms will form around the region this afternoon through
this evening. They will be slow moving, and produce localized
areas of very heavy rain. A Flash Flood Watch is in effect for
this threat from noon to 11pm. The most likely time for flash
flooding within the watch period is 2pm to 8pm. An isolated
damaging wind gust is also possible in any thunderstorm.
Additional storms with localized heavy rain could form again in
the early morning hours before dawn.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Thunderstorms with very heavy rain and a potential for flash
flooding are likely again on Thursday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. But any flooding
reports should be relayed to the National Weather Service.
In the hours before
Local storm report, Aug 12, 11:03 AM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1203 PM EDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLOOD 1 NNW WOLF TRAP 38.95N 77.29W
08/12/2020 FAIRFAX VA MESONET
THE STREAM GAUGE ON DIFFICULT RUN NEAR WOLF TRAP
REACHED MINOR FLOOD STAGE OF 195.00 FEET BY 6:45 AM. IT
CRESTED AT 195.85 FEET AT 9:50 AM. AT 195.00 FEET,
VA-675 BROWNS MILL ROAD HAS SIX INCHES OF WATER FLOWING
ACROSS IT AT ITS LOWEST POINT.
&&
EVENT NUMBER LWX2002080
DHLocal storm report, Aug 12, 11:04 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1204 PM EDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLOOD 2 ESE BULL RUN 38.77N 77.49W
08/12/2020 PRINCE WILLIAM VA 911 CALL CENTER
ROAD CLOSED DUE TO HIGH WATER AT THE INTERSECTION OF
ROLLING RD. AND GLEN CT.
0553 AM FLOOD 3 NW BULL RUN 38.81N 77.55W
08/12/2020 PRINCE WILLIAM VA 911 CALL CENTER
ROADWAY FLOODED AT THE INTERSECTION OF LEE HWY. AND
GROVETON RD.
0554 AM FLASH FLOOD 1 WNW MANASSAS PARK 38.78N 77.47W
08/12/2020 CITY OF MANASSAS VA 911 CALL CENTER
ROAD CLOSED DUE TO A SINKHOLE AT THE INTERSECTION OF
MOSEBY CT. AND MOSEBY DR.
0645 AM FLOOD 1 NNW WOLF TRAP 38.95N 77.29W
08/12/2020 FAIRFAX VA MESONET
THE STREAM GAUGE ON DIFFICULT RUN NEAR WOLF TRAP
REACHED MINOR FLOOD STAGE OF 195.00 FEET BY 6:45 AM. IT
CRESTED AT 195.85 FEET AT 9:50 AM. AT 195.00 FEET,
VA-675 BROWNS MILL ROAD HAS SIX INCHES OF WATER FLOWING
ACROSS IT AT ITS LOWEST POINT.
0657 AM FLOOD 1 SW WOLF TRAP 38.93N 77.31W
08/12/2020 FAIRFAX VA DEPT OF HIGHWAYS
VA-674 HUNTER MILL ROAD CLOSED DUE TO FLOODING NEAR
CEDAR POND DRIVE/HUNTER VIEW ROAD.
0714 AM FLOOD MANASSAS PARK 38.80N 77.45W
08/12/2020 FAIRFAX VA MESONET
THE STREAM GAUGE ON BULL RUN NEAR MANASSAS PARK REACHED
MINOR FLOOD STAGE OF 12.00 FEET BY 7:14 AM. IT PEAKED AT
12.20 FEET BETWEEN 7:45 AND 7:48 AM, THEN FELL BELOW
FLOOD STAGE BY 9:16 AM. AT 12.00 FEET, WATER COVERS
BACKYARDS IN THE YORKSHIRE AREA; PORTIONS OF THE TRAIL
SYSTEM ALONG BULL RUN IN THE VICINITY OF YORKSHIRE ARE
ALSO FLOODED.
0715 AM FLASH FLOOD 2 N BULL RUN 38.82N 77.52W
08/12/2020 PRINCE WILLIAM VA EMERGENCY MNGR
MULTIPLE VEHICLES TRAPPED IN SWIFT MOVING, RISING WATER
ON US-29 LEE HIGHWAY JUST EAST OF VA-234 SUDLEY ROAD
NEAR MANASSAS NATIONAL BATTLEFIELD. YOUNGS BRANCH IS OUT
OF ITS BANKS AND RISING.
0722 AM FLOOD 2 NW OAKTON 38.92N 77.33W
08/12/2020 FAIRFAX VA 911 CALL CENTER
VA-671 STUART MILL ROAD CLOSED DUE TO HIGH WATER NEAR
BIRDFOOT LANE.
1130 AM FLOOD 1 NNW WOLF TRAP 38.95N 77.29W
08/12/2020 FAIRFAX VA DEPT OF HIGHWAYS
VA-675 BROWNS MILL ROAD WAS CLOSED DUE TO FLOODING EAST
OF CROWELL ROAD.
&&
EVENT NUMBER LWX2002072 LWX2002073 LWX2002074 LWX2002080 LWX2002076
LWX2002079 LWX2002075 LWX2002077 LWX2002078
DHLocal storm report, Aug 12, 4:46 PM EST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 2 SW CATONSVILLE 39.25N 76.77W
08/12/2020 HOWARD MD 911 CALL CENTER
POWERLINES DOWN NEAR THE INTERSECTION OF BONNIE BRANCH
ROAD AND ILCHESTER ROAD
&&
EVENT NUMBER LWX2002082
ADMLocal storm report, Aug 12, 4:57 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
557 PM EDT WED AUG 12 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL 3 NW ELKRIDGE 39.23N 76.79W
08/12/2020 E0.88 INCH HOWARD MD TRAINED SPOTTER
&&
EVENT NUMBER LWX2002083
JMGFlash Flood, Baltimore
- When
- August 12, 5:02 PM EST to 7:00 PM EST
- Where
- Baltimore County, 1.15 mi E of Oella to 1.4 mi E of Oella
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.267, -76.759
The 21000 Block of Frederick Road was flooded and impassable.
Flood, Baltimore
- When
- August 12, 5:04 PM EST to 7:04 PM EST
- Where
- Baltimore County, 1.43 mi SE of Belmont to 1.5 mi SE of Belmont
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.283, -76.754
Vehicle in flood waters near the intersection of Baltimore National Pike and North Rolling Rd.
Flood, Baltimore
- When
- August 12, 5:06 PM EST to 7:06 PM EST
- Where
- Baltimore County, 2.1 mi WNW of Sparrows Pt to 1.96 mi WNW of Sparrows Pt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.281, -76.617
Urban/Poor Drainage Flooding in Federal Hill.
Flash Flood, Baltimore
- When
- August 12, 5:07 PM EST to 7:00 PM EST
- Where
- Baltimore County, 0.69 mi WSW of Oella to 0.5 mi W of Oella
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 39.267, -76.792
Rapidly flowing water was flowing down Westchester Avenue near Ellicott City on the Baltimore County Side.
Flash Flood, Anne Arundel
- When
- August 12, 5:10 PM EST to 7:30 PM EST
- Where
- Anne Arundel County, 0.4 mi NW of Glen Burnie to 0.49 mi NW of Glen Burnie
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 39.175, -76.634
Maryland 648 was flooded and closed at Muddy Bridge Branch near Interstate 97.
Flood, Montgomery
- When
- August 12, 5:12 PM EST to 7:12 PM EST
- Where
- Montgomery County, 0.28 mi ESE of Luxmanor to 0.38 mi E of Luxmanor
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.049, -77.115
Six inches of water over roadway near intersection of Old Georgetown Rd. and Rockville Pike.
Flash Flood, Anne Arundel
- When
- August 12, 5:15 PM EST to 7:30 PM EST
- Where
- Anne Arundel County, 0.59 mi SW of Garland to 0.72 mi SW of Garland
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.163, -76.657
Dorsey Road was inundated and impassable near BWI Airport.
Flash Flood, Baltimore
- When
- August 12, 5:26 PM EST to 7:00 PM EST
- Where
- Baltimore County, 1.41 mi NW of Baltimore Highlands to 1.36 mi NNW of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.246, -76.665
Hammonds Ferry Road was flooded between Ridge Avenue and Hazel Avenue.
Flash Flood, Baltimore
- When
- August 12, 5:26 PM EST to 7:00 PM EST
- Where
- Baltimore County, 1.51 mi N of Belmont to 1.52 mi N of Belmont
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.321, -76.775
A vehicle was trapped in floodwaters on Dogwood Road at Dogwood Run.
Flood, Baltimore
- When
- August 12, 5:29 PM EST to 7:29 PM EST
- Where
- Baltimore County, 0.9 mi N of Baltimore Highlands
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.243, -76.647
Vehicle in flood water near the intersection of Myrtle Ave. and Tulip Ave.
Flash Flood, Baltimore
- When
- August 12, 5:30 PM EST to 7:00 PM EST
- Where
- Baltimore County, 0.72 mi SE of Halethorpe to 0.74 mi SE of Halethorpe
- Cause
- Heavy Rain
- Reported by
- Mesonet
- Coordinates
- 39.241, -76.692
The water level along the East Branch Herbert Run in Arbutus rapidly rose above flood stage, cresting at 8.35 feet at 5:30 PM EST on August 12th. Water covered yards around Tom Day Boulevard and it approached structures along the creek.
Flash Flood, Howard
- When
- August 12, 5:50 PM EST to 6:42 PM EST
- Where
- Howard County, 0.89 mi SE of Ellicott City to 0.09 mi NNW of Ilchester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.262, -76.787
The water level rapidly rose above flood stage along the Patapsco River at Elkridge. The water level crested at 16.2 feet at 6:15 PM EST on the 12th of August. Water covered a portion of River Road in the Patapsco Valley State Park. A large portion of the park was also flooded near the playground off Gunn Road.
Flood, Baltimore
- When
- August 12, 5:50 PM EST to 7:50 PM EST
- Where
- Baltimore County, 2.11 mi W of Sparrows Pt to 2.1 mi W of Sparrows Pt
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 39.276, -76.619
Floodwaters up over the hoods of some parked cars near West St. and Leadenhall St.
Flash Flood, Howard
- When
- August 12, 5:54 PM EST to 7:29 PM EST
- Where
- Howard County, 3.05 mi ENE of Elkridge to 2.17 mi E of Elkridge
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 39.231, -76.665
The water level rapidly rose above flood stage along the Patapsco River at Elkridge (ELKM2). The water level crested at 18.7 feet at 6:30 PM EST on the 12th of August. Hammonds Ferry Road was flooded and backwater flooding also led to the closure of Furnace Avenue in Elkridge.
The water level remained above flood stage until 10:24 PM EST on August 12th.
Flood, Frederick
- When
- August 12, 6:15 PM EST to 8:15 PM EST
- Where
- Frederick County, 0.48 mi SSE of Frederick to 0.72 mi ESE of Frederick
- Cause
- Heavy Rain
- Reported by
- 911 Call Center
- Coordinates
- 39.414, -77.415
Multiple reports of flooded roads in the southern portions of Frederick City.
Flood, Allegany
- When
- August 12, 9:04 PM EST to 11:04 PM EST
- Where
- Allegany County, 0.54 mi N of Evitts Creek to 0.53 mi N of Evitts Creek
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 39.638, -78.751
About a foot of flowing water over the intersection at E Oldtown Rd. and Blackston Ave.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Arizona, August 12 to 20, 202043 deaths · 32 events
- Excessive Heat and Heat in Texas, August 12 to 16, 202070 events
- Damaging Wind in Virginia, August 12, 2020$100,000 · 60 kt wind · 1 event
- Flash Flooding and Debris Flows in Virginia, August 12 to 15, 2020$40,000 · 10 events
- Damaging Winds in New Jersey, August 12, 202055 kt wind · 33 events
- Wildfire in California, August 12 to 31, 20204 injured · 1 event
- Flash Flooding and Debris Flow in North Carolina, August 12 to 15, 2020$27,000 · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 12 to 14, 2020$10,000 · 60 kt wind · 13 events
- Flash Flooding and Flooding in Virginia, August 12, 202010 events
- Flash Flooding in Arkansas, August 12, 202010 events
- Damaging Winds in Pennsylvania, August 12, 202050 kt wind · 10 events
- Flood and Hail in Tennessee, August 12, 2020$4,000 · 50 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 916760, 918483, 918484, 916761, 916755, 918467, 916757, 916762, 916764, 918518, 916768, 916811, 918477, 916812, 918478, 918479.